MAUDE Adverse Event Report: LINEUS MEDICAL SAFEBREAK VASCULAR

LINEUS MEDICAL SAFEBREAK VASCULAR
Catalog Number 2855-01-0001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Problem: leaks from the end of the safebreak device & the iv tubing event: (specific date not provided).A nurse reported that while managing a patient requiring an insulin infusion (insulin gtt) via glucommander, a leaking intravenous (iv) connection was observed.Upon entering the patient's room to cosign a new bag of insulin, she noticed the patient had a pillow under their arm, which was soaked.The insulin infusion was running through an iv in the same arm.The attending nurse reported ongoing leakage from the iv setup, which included a safebreak device.Upon assessing the iv, she confirmed that the leakage originated from the end of the safebreak.As a result of this leakage, the glucommander system detected rising blood glucose levels and automatically increased the insulin infusion rate to compensate, eventually reaching a high dose.After disconnecting the safebreak, the insulin infusion rate decreased, and the patient's glucose levels stabilized.
 
Additional Manufacturer Narrative
The device was not returned.Dhr review confirmed no manufacturing deviations and review of coc confirmed female luer was within specification.Analysis of the complainant device could not be completed.Unable to determine if leak was the result of the device itself or improper connection of the device with the administration tubing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Patient required an insulin gtt using glucommander.His nurse asked another nurse to co-sign a new bag of insulin.Upon entering the room, the co-signing nurse inspected the insulin gtt iv and noted that the pillow under that same arm was wet.The primary nurse told the co-signing nurse that she was having a leaking issue with the iv.When the co-signing nurse assessed the iv, she noted it was leaking from the end of the safebreak that connects to the administration line.The glucommander had started increasing the insulin gtt up to a higher dose because the patient's blood sugar was increasing.The nurses removed safebreak from the administration line, reconnected the administration line to the patient's iv and the insulin gtt dose went back down.There was no report of patient injury or additional medical intervention associated with this event.Device was discarded, but the site reported that there were no visible breaks or cracks before discarding.No additional information is available.

Brand Name
SAFEBREAK VASCULAR
Common Device Name
SAFEBREAK VASCULAR
Manufacturer (Section D)
LINEUS MEDICAL
179 north church avenue
suite 202
fayetteville AR 72701
Manufacturer (Section G)
LINEUS MEDICAL
179 north church avenue
suite 202
fayetteville AR 72701
Manufacturer Contact
will armstrong
179 north church avenue
suite 202
fayetteville, AR 72701
9013612042
MDR Report Key20941489
Report Number3019511659-2024-00001
Device Sequence Number8135209
Product Code QOI
UDI-Device Identifier10860635000311
UDI-Public10860635000311
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
DEN190043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number2855-01-0001
Device Lot Number11956 ,12025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown